Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 412, NWS Raleigh, NC

August 7, 2008Wayne County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 7, 2008, 3:55 PM EDT for Wayne County, North Carolina. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2008, 3:55 PM EDT (19:55 UTC)
Expired
Aug 7, 2008, 4:35 PM EDT
In force
40 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Wayne County, NC

The radar

The Raleigh/Durham radar (KRAX), 60 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 4:02 PM EDTTSTM WND DMG4 Sw Goldsboro, NCONE TREE DOWN ACROSS HWY 117 SOUTH NEAR ARRINGTON BRIDGE RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 7, 2:10 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2008-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 511 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2008-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
511 J/kg
Mixed-layer CIN
-157 J/kg
Mixed-layer LCL
1506 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 071955
SVRRAH
NCC191-072045-
/O.NEW.KRAH.SV.W.0412.080807T1955Z-080807T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
355 PM EDT THU AUG 7 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WAYNE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 445 PM EDT

* AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER MAR-MAC...OR 8 MILES SOUTHWEST OF
  GOLDSBORO...MOVING EAST AT 24 MPH. PENNY SIZED HAIL AND WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  BROGDEN...GOLDSBORO...
  ELROY...
  WALNUT CREEK...
  SEVEN SPRINGS...

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3517 7784 3516 7789 3518 7801 3517 7805
      3518 7810 3521 7821 3529 7830 3534 7818
      3534 7817 3538 7815 3538 7805 3540 7782
TIME...MOT...LOC 1954Z 280DEG 21KT 3532 7805

$$
3 follow-up statements
000 
WWUS52 KRAH 072012
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
412 PM EDT THU AUG 7 2008

NCC191-072045-
/O.CON.KRAH.SV.W.0412.000000T0000Z-080807T2045Z/
WAYNE NC-
411 PM EDT THU AUG 7 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHERN WAYNE COUNTY...

AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR 
BROGDEN...OR 5 MILES NORTHEAST OF MOUNT OLIVE...MOVING EAST AT 24 
MPH.

THIS STORM DOWNED TREES AND POWER LINES EARLIER IN JOHNSTON COUNTY. 
TAKE SHELTER IN AN INTERIOR ROOM UNTIL THIS STORM PASSES. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3516 7789 3518 7801 3517 7806 3521 7821
      3524 7824 3527 7819 3528 7811 3532 7808
      3533 7799 3531 7786 3517 7784
TIME...MOT...LOC 2011Z 280DEG 21KT 3525 7799

$$
000 
WWUS52 KRAH 072031
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
431 PM EDT THU AUG 7 2008

NCC191-072045-
/O.CON.KRAH.SV.W.0412.000000T0000Z-080807T2045Z/
WAYNE NC-
431 PM EDT THU AUG 7 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHEASTERN WAYNE COUNTY...

AT 431 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED.  THIS STORM WAS
LOCATED OVER SOUTHEASTERN WAYNE COUNTY...OR 8 MILES SOUTHWEST OF LA
GRANGE...MOVING SOUTHEAST AT 31 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3516 7789 3518 7802 3517 7806 3518 7808
      3521 7803 3527 7795 3526 7785 3525 7785
      3524 7785 3517 7784
TIME...MOT...LOC 2031Z 293DEG 27KT 3519 7782

$$
000 
WWUS52 KRAH 072035
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
435 PM EDT THU AUG 7 2008

NCC191-072045-
/O.CAN.KRAH.SV.W.0412.000000T0000Z-080807T2045Z/
WAYNE NC-
435 PM EDT THU AUG 7 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAYNE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT. 

IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3516 7789 3518 7802 3517 7806 3518 7808
      3521 7803 3527 7795 3526 7785 3525 7785
      3524 7785 3517 7784
TIME...MOT...LOC 2035Z 293DEG 27KT 3518 7779

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:37 PM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Aug 7, 2:37 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
237 PM EDT THU AUG 7 2008

.SYNOPSIS...
A COLD FRONT WILL DRIFT SLOWLY SOUTH ACROSS CENTRAL NORTH CAROLINA
THIS EVENING...ENHANCING THE CHANCE FOR SHOWERS AND THUNDERSTORMS
LATE IN THE DAY PARTICULARLY IN THE SANDHILLS AND THE SOUTHEAST
COASTAL PLAIN. HIGH PRESSURE WILL BRING DRIER AND COOLER AIR TO THE
REGION FRIDAY THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH FRIDAY/...
AS OF 230 PM THURSDAY...

...SEVERE THUNDERSTORM WATCH ISSUED UNTIL 10 PM ROUGHLY ALONG AND
SOUTH OF A ROCKY MOUNT...RALEIGH...TO ALBEMARLE LINE...

SCATTERED THUNDERSTORMS ALREADY BEGINNING TO DEVELOP IN THE CENTRAL
AND SOUTHERN SECTIONS OF THE CWA AS DPVA SPREADS INTO THE AREA FROM
THE SHORTWAVE APPROACHING FROM THE NORTHWEST. EXPECT THUNDERSTORMS
TO CONTINUE TO DEVELOP AND INTENSIFY IN THE WATCH AREA THROUGH EARLY
THIS EVENING AS MORE SIGNIFICANT UPPER LEVEL DIVERGENCE SPREADS INTO
THE AREA IN ASSOCIATION WITH A 100 KT 250MB JET MOVING OFFSHORE THE
MID ATLANTIC...PLACING US IN THE FAVORABLE RIGHT ENTRANCE REGION. IN
ADDITION...THE LATEST 12Z GUIDANCE ALSO SHOWS ANOTHER 80 KT JET
NOSING IN FROM TN BY EARLY THIS EVENING...WITH OUR REGION ENTERING
INTO THE LEFT EXIT OF THAT JET. THIS DUAL JET STRUCTURE COMBINED
WITH MUCAPES OF 2000-3000 J/KG SHOULD BE SUFFICIENT TO MAINTAIN
NUMEROUS STORMS ACROSS THE SOUTHERN TIER....WITH COVERAGE DECREASING
FURTHER NORTH WHERE THE INSTABILITY IS NOT AS ROBUST.

DEEP LAYER SHEAR INCREASES LATE THIS AFTERNOON WITH 0-6KM BULK SHEAR
RISING TO 35-40 KT. THIS WILL BE SUPPORTIVE OF MULTICELLULAR STORMS
AND PERHAPS AN ORGANIZED SUPERCELL IF THE SHEAR VERIFIES CLOSER TO
40 KT. INVERTED V PROFILES IN THE BOUNDARY LAYER SUGGEST DAMAGING
WINDS WILL BE THE PRIMARY THREAT ALTHOUGH LARGE HAIL WOULD ACCOMPANY
ANY MORE ORGANIZED STORMS.

THE FRONT WILL BEGIN TO PUSH THROUGH THE REGION FROM NW TO SE
TONIGHT...SERVING TO GRADUALLY STABILIZE THE ATMOSPHERE AS DRIER AIR
FILTERS IN. WILL TAPER POPS ACCORDINGLY THIS EVENING...LIMITING
CHANCE POPS TO THE SOUTHEAST ZONES LATE THIS EVENING WITH ALL AREAS
BECOMING DRY BY SUNRISE FRIDAY. THE SEVERE THREAT SHOULD DIMINISH BY
LATE EVENING AS INSTABILITY IS GRADUALLY LOST.

A FABULOUS FRIDAY LOOKS TO TAKE SHAPE ACROSS CENTRAL NORTH CAROLINA
IN THE WAKE OF THE FRONT. FORECAST SOUNDINGS SHOW A VERY DEEP AND
DRY MIXED BOUNDARY LAYER THAT SHOULD RESULT IN DEWPOINTS CRASHING
INTO THE 50S TOMORROW AFTERNOON...WITH THE POSSIBILITY OF SOME
DEWPOINTS IN THE 40S IN THE NW PIEDMONT. FORECAST THICKNESSES
INDICATE HIGHS IN THE MID 80S NW TO AROUND 90 SE...LOWER THAN MAV
GUIDANCE. THIS PRODUCES AFTERNOON RELATIVE HUMIDITIES OF AROUND 30
PERCENT...VERY PLEASANT FOR THIS TIME OF YEAR.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
AS OF 145 PM THURSDAY...

AN UNSEASONABLY DEEP UPPER LEVEL TROUGH WILL EXTEND THROUGH THE
MID-ATLANTIC INTO THE SOUTHEAST STATES THROUGH THE WEEKEND. THE GEFS
AND SREF ARE CONTINUING TO SHOW 500 MB HEIGHTS ACROSS NORTH CAROLINA
AS MUCH AS 3-4 STANDARD DEVIATIONS BELOW NORMAL...WHICH IS QUITE
SIGNIFICANT. ONE WOULD THINK THAT THIS SHOULD RESULT IN TEMPS THAT
ARE WELL BELOW NORMAL...HOWEVER...THE LATEST GFS/NAM LOW LEVEL
(1000-850MB) THICKNESSES HAVE ACTUALLY INCREASED COMPARED TO
PREVIOUS RUNS...AND THESE LATEST THICKNESSES...IN ADDITION TO THE
LATEST MOS GUIDANCE...ARE SUGGESTING HIGH TEMPS ONLY SLIGHTLY BELOW
NORMAL...IN THE MID/UPPER 80S. EVEN WITH 500 MB HEIGHTS WELL BELOW
NORMAL...THIS IS NOT ALL THAT UNREASONABLE GIVEN THAT THE EARLY
AUGUST SUN IS QUITE STRONG AND IT IS DIFFICULT TO GET BELOW NORMAL
TEMPS THIS TIME OF YEAR WITHOUT CONVECTION AND/OR WIDESPREAD CLOUD
COVER. LOWS WILL BE UNSEASONABLY COOL WITH EXCELLENT RADIATIONAL
COOLING CONDS AND A DRY AIRMASS IN PLACE...WITH TEMPS IN THE UPPER
50S TO LOWER 60S ON SAT/SUN...AND LOWER/MID 60S ON MONDAY.

PRECIP CHANCES ON SATURDAY APPEAR BASICALLY NIL...WITH FCST
SOUNDINGS LOOKING JUST TOO DRY (PWAT VALUES LESS THAN 1) TO SUPPORT
CONVECTION. ALTHOUGH A BRIEF ISOLATED SHOWER WOULD NOT BE COMPLETELY
OUT OF THE QUESTION IF A MODEST SHORTWAVE IN CYCLONIC FLOW ALOFT
WERE TO CROSS THE AREA DURING THE AFTERNOON HOURS...THIS POSSIBILITY
IS JUST TOO REMOTE TO MENTION ANYTHING OTHER THAN A DRY FCST FOR SAT
AND SAT NIGHT. ON SUNDAY...FCST SOUNDINGS ARE SHOWING INCREASING
MOISTURE ACROSS THE AREA...WITH PWAT VALUES RISING INTO THE 1.25 TO
1.75 RANGE. THE GFS IS LESS ENTHUSIASTIC ABOUT THIS MOISTURE RETURN
THAN THE NAM...HOWEVER...THE MODELS ARE HINTING AT SHORTWAVE ENERGY
ENTERING THE AREA IN DEEP CYCLONIC FLOW ALOFT...AND THE MID/UPPER
LEVELS ARE COOLER THAN NORMAL DUE TO THE UNSEASONABLY DEEP
TROUGHING...SO THIS MAY HELP SUFFICIENT INSTABILITY DEVELOP DESPITE
RELATIVELY LOW TEMPS/DEWPOINTS. AT THIS TIME...HAVE DECIDED TO
INCLUDE A SLIGHT CHANCE OF SHOWERS/STORMS TO THE FORECAST ON SUNDAY
AFT/EVE. -VINCENT

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 130 PM THURSDAY...

MODELS SHOW THE UNSEASONABLY STRONG TROUGH OVER THE AREA WEAKENING
AND SHIFTING TO THE NORTH AND EAST BY TUESDAY...CAUSING GENERALLY
DRY CONDITIONS EARLY IN THE EXTENDED PERIOD. THE GFS/ECMWF INDICATE
THAT A WEAK UPPER LEVEL TROUGH MAY MOVE INTO THE AREA WEDNESDAY INTO
THURSDAY CAUSING THE POTENTIAL FOR CONVECTION ON THOSE DAYS...
ALTHOUGH DISCREPANCIES IN THE POSITION OF THIS TROUGH IN THE LONG
RANGE MODELS PRECLUDE MENTIONING POPS HIGHER THAN SLIGHT OR LOW
CHANCE AT THIS TIME. TEMPERATURES DURING THIS PERIOD WILL HAVE HIGHS
IN THE UPPER 80S TO LOWER 90S AND LOWS IN THE UPPER 60S TO LOWER
70S. -WILSON

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 120 PM THURSDAY...

CHANCES FOR CONVECTION WILL INCREASE LATE THIS AFTERNOON AND PERSIST
INTO THIS EVENING INVOF RDU/FAY/RWI. THIS IS DUE TO AN APPROACHING
UPPER LEVEL DISTURBANCE AND ATTENDANT COLD FRONT THAT WILL INTERACT
WITH AN INCREASINGLY UNSTABLE ATMOSPHERE. THE REGION ALSO COMES
UNDER THE DIVERGENT RIGHT ENTRANCE REGION OF A 100 KT JET THAT
PIVOTS NORTHEAST ACROSS THE MID ATLANTIC REGION. WITH THE BEST
CHANCES OF CONVECTION BEING AT RDU/RWI/FAY...WILL INTRODUCE A CB
GROUP STARTING LATE THIS AFTERNOON AND LASTING INTO THE EVENING.
DEEP WESTERLY FLOW LIKELY TO KEEP CONVECTION SCATTERED IN
NATURE...SO TRYING TO PINPOINT TSTM DEVELOPMENT AT THIS JUNCTURE IS
NOT WISE. ONCE CONVECTION INITIATES... WILL AMEND TAFS TO HIGHLIGHT
ANY INCREASING TSTM POTENTIAL AT THE TERMINALS. GSO/INT DO NOT
APPEAR TO BE IN AS FAVORABLE AREA FOR CONVECTION WITH LOWER
DEWPOINTS AND LESSER INSTABILITY IN PLACE. OUTSIDE OF
CONVECTION...VFR CONDITIONS SHOULD PREVAIL.

THE COLD FRONT PUSHES SOUTH OF CENTRAL NORTH CAROLINA BY EARLY
FRIDAY MORNING. MAINLY CLEAR SKIES ARE EXPECTED FOR FRIDAY WITH A
NORTHWEST WIND AROUND 10 KT.

A DEEP TROUGH ENCOMPASSES THE EASTERN STATES THROUGH THE WEEKEND.
DRIER AIR ASSOCIATED WITH THE TROUGH SHOULD RESULT IN GENERALLY VFR
CONDITIONS THROUGH THE BEGINNING OF NEXT WEEK.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...JFB
NEAR TERM...JFB
SHORT TERM...VINCENT
LONG TERM...WILSON
AVIATION...JFB
Hazardous weather outlook, Aug 7, 2:17 PM EDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
217 PM EDT THU AUG 7 2008

NCZ027-028-040>043-073>078-083>086-088-089-081000-
NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-
LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
217 PM EDT THU AUG 7 2008

...SEVERE THUNDERSTORM WATCH 814 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE
THIS AFTERNOON AND INTO THE EVENING AS AN UPPER LEVEL DISTURBANCE
AND COLD FRONT APPROACH THE AREA. AS WINDS IN THE ATMOSPHERE
STRENGTHEN...SOME  OF THE STORMS COULD BECOME STRONG TO SEVERE.
THE PRIMARY THREAT FROM ANY SEVERE STORM WILL BE DAMAGING WINDS IN
EXCESS OF 60 MPH. HOWEVER...LARGE HAIL IS POSSIBLE WITH THE
STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS HAVE BEEN ACTIVATED IN SUPPORT OF THE SEVERE
THUNDERSTORM WATCH. SPOTTERS ARE ENCOURAGED TO REPORT SEVERE
WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR
LATER WATCHES AND WARNINGS.

NCZ007>011-021>026-038-039-081000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-
217 PM EDT THU AUG 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE
THIS AFTERNOON AND INTO THE EVENING AS AN UPPER LEVEL DISTURBANCE
AND COLD FRONT APPROACH THE AREA. AS WINDS IN THE ATMOSPHERE
STRENGTHEN...A FEW OF THE STORMS COULD BECOME STRONG TO SEVERE.
WHILE THE GREATEST THREAT WILL BE ROUGHLY SOUTH OF THE U.S.
HIGHWAY 64 CORRIDOR...AN ISOLATED SEVERE STORM CANNOT BE RULED OUT
IN THE FAR NORTHWEST AND NORTHERN PIEDMONT. THE PRIMARY THREAT
FROM ANY SEVERE STORM WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH.
HOWEVER...LARGE HAIL IS POSSIBLE WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER
ASSOCIATED WITH THESE STORMS.

JFB

In the hours before

Special weather statement, Aug 7, 2:06 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
206 PM EDT THU AUG 7 2008

NCZ039>042-075>077-088-071900-
CHATHAM-CUMBERLAND-HARNETT-JOHNSTON-LEE-MOORE-RANDOLPH-WAKE-
206 PM EDT THU AUG 7 2008

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS WAKE... RANDOLPH...
CHATHAM...JOHNSTON...LEE...HARNETT...MOORE AND CUMBERLAND COUNTIES
THROUGH 300 PM EDT...

AT 206 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND DEVELOPING
THUNDERSTORMS WITH VERY HEAVY RAIN NEAR HOLLY SPRINGS...WESTWARD TO
NEAR STEEDS. THIS ACTIVITY WILL PUSH TO NEAR RALEIGH... CLAYTON...
LILLINGTON...CARTHAGE...AND SEVEN LAKES OVER THE NEXT HOUR AS THEY
MOVE EAST AT 20 MPH.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THE STRONGER THUNDERSTORMS.

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES
OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY
FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

RWH
Special weather statement, Aug 7, 2:14 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
214 PM EDT THU AUG 7 2008

NCZ083-071845-
ANSON-
214 PM EDT THU AUG 7 2008

...A STRONG THUNDERSTORM WILL MOVE ACROSS ANSON COUNTY THROUGH 245 PM
EDT...

AT 214 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12
MILES SOUTHWEST OF WHITE STORE...OR ABOUT 14 MILES SOUTHEAST OF
MONROE...MOVING EAST AT 28 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WHITE STORE AND
WADESBORO.

GUSTY WINDS UP TO 50 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM.

VINCENT
Local storm report, Aug 7, 3:09 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
309 PM EDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     HAIL             11 SW WADESBORO         34.85N 80.21W
08/07/2008  E1.75 INCH       ANSON              NC   FIRE DEPT/RESCUE

            MOSTLY QUARTER SIZE HAIL WITH SOME GOLFBALL SIZE.

&&

RWH
Local storm report, Aug 7, 3:12 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
312 PM EDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     HAIL             5 ENE WHITE STORE       34.93N 80.17W
08/07/2008  E1.00 INCH       ANSON              NC   LAW ENFORCEMENT

            NEAR CAMDEN CHURCH ROAD.

&&

RWH
Local storm report, Aug 7, 3:38 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
338 PM EDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     HAIL             2 SW LAURINBURG         34.75N 79.50W
08/07/2008  E0.75 INCH       SCOTLAND           NC   LAW ENFORCEMENT

            PENNY SIZE HAIL REPORTED BY LAW ENFORCEMENT TO THE
            SOUTH-SOUTHWEST OF LAURINBURG.

&&

SMITH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 2:50 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond40 min
Aug 7, 3:04 PM EDTSevere Thunderstorm WarningRAHScotland56 min
Aug 7, 3:22 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston, Sampson, Wayne38 min
Aug 7, 3:31 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke44 min
Aug 7, 4:06 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson54 min
Aug 7, 5:07 PM EDTSevere Thunderstorm WarningRAHSampson24 min
Aug 7, 5:16 PM EDTSevere Thunderstorm WarningRAHHoke, Montgomery, Moore44 min
Aug 7, 6:12 PM EDTSevere Thunderstorm WarningRAHHarnett, Lee48 min
Aug 7, 7:03 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond, Stanly42 min
Aug 7, 7:50 PM EDTSevere Thunderstorm WarningRAHMontgomery40 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.